MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1173108D4
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reex2129 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "my customer had a 3cg picc placed arterial, to my knowledge the patient was not harmed and the equipment performed as ifu stated." no other information was provided.Additional information was provided 2/22/2021: it was reported provider cannulated a 4.2mm radius left brachial vein.Provider reports assessing vascular structures for pulsatility prior to cannulation.Provider noted increased blood return through steel needle but denied it appeared arterial in color and denied that it was spurting or pulsatile.Provider then placed us probe back on the vessel in longitudinal orientation and did not see any pulsatility so proceeded with the procedure.Reported good sherlock tracing and p wave amplification and negative deflection.Also noted green highlighting of p wave.Catheter was reportedly flushing and drawing with ease.No further bleeding was noted.Line was cleared using 3cg.Pt had multiple cxrs subsequent to picc placement where radiology read line as l brachiocephalic.On (b)(6) radiologist raised concern for possible arterial placement based on trajectory of picc on cxr.Blood gas c/w arterial blood, gave arterial wave form when hooked up to cvp.Vascular surgery was consulted.Ue arterial doppler showed an area of minimal intimal thickening in the distal brachial artery.Picc was pulled by vascular surgery with no further apparent complications.
 
Event or Problem Description
It was reported "my customer had a 3cg picc placed arterial, to my knowledge the patient was not harmed and the equipment performed as ifu stated." no other information was provided.Additional information was provided 2/22/2021: it was reported provider cannulated a 4.2mm radius left brachial vein.Provider reports assessing vascular structures for pulsatility prior to cannulation.Provider noted increased blood return through steel needle but denied it appeared arterial in color and denied that it was spurting or pulsatile.Provider then placed us probe back on the vessel in longitudinal orientation and did not see any pulsatility so proceeded with the procedure.Reported good sherlock tracing and p wave amplification and negative deflection.Also noted green highlighting of p wave.Catheter was reportedly flushing and drawing with ease.No further bleeding was noted.Line was cleared using 3cg.Pt had multiple cxrs subsequent to picc placement where radiology read line as l brachiocephalic.On 2/8 radiologist raised concern for possible arterial placement based on trajectory of picc on cxr.Blood gas c/w arterial blood, gave arterial wave form when hooked up to cvp.Vascular surgery was consulted.Ue arterial doppler showed an area of minimal intimal thickening in the distal brachial artery.Picc was pulled by vascular surgery with no further apparent complications.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the catheter was inserted into the artery could not be verified from the returned sample.A snapshot of the external and intravascular ecg waveforms was the only sample provided for investigation.What appeared to be consistent p-waves were observed in the waveforms.How the p-wave amplitude changed with catheter tip repositioning could not be observed from the snapshot.A warning in the instructions for use (ifu) for the 3cg stylet states, ¿do not rely on ecg signal detection for catheter tip positioning when there are no observable changes in the intravascular ecg p-wave.In these cases, rely on magnetic navigation and external measurement for tip positioning and use chest x-ray or fluoroscopy to confirm catheter tip location, as indicated by the institutional guidelines and clinical judgment.¿ also, a warning in the ifu for the powerpicc states, ¿if the artery is entered, withdraw the needle or safety iv catheter and apply manual pressure for several minutes.¿ the correlation between the provided waveforms and the location and position of the implicated product could not be verified.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11474645
Report Number3006260740-2021-00799
Device Sequence Number14306137
Product Code LJS
UDI-Device Identifier00801741155031
UDI-Public(01)00801741155031
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1173108D4
Device Catalogue NumberS1173108D4
Device Lot NumberREEX2129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient Weight170